Texas, 2006

Hail in Texas, April 28, 2006

April 28, 2006 · NWS OUN · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 28, 6:32 PM CST, 1 minute earlier.

Area forecast discussion, Apr 28, 6:32 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT FRI APR 28 2006

.UPDATE...
WILL BE ISSUING AN UPDATE TO THE FORECAST PACKAGE TO ACCOUNT FOR
CURRENT LOCATION OF MAIN FRONTAL BOUNDARY...WHICH IS BECOMING
NEARLY STATIONARY. IT IS EXPECTED TO STAY STATIONARY THROUGH LATE
TONIGHT...WHICH IS EXPECTED TO YIELD TRAINING TYPE HEAVY RAIN
EVENT AS UPPER SYSTEM APPROACHES AND LOW LEVEL JET STRENGTHENS.
WE WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF
NORTH-CENTRAL OKLAHOMA WHERE ANTECEDENT CONDITIONS WOULD YIELD
MORE OF A THREAT OF FLASH FLOODING. MANY AREAS ACROSS NORTHERN
KINGFISHER...THROUGH GARFIELD AND PORTIONS OF KAY COUNTY HAVE
RECEIVED BETWEEN 2.5 AND 3.O INCHES. CURRENT 88D RADAR ESTIMATES
APPEAR TO BE ABOUT 150-200% OF OBSERVED AMOUNTS.

WITH INCREASED SHEAR THROUGH THE NIGHTTIME HOURS...SEVERE THREAT
EXPECTED TO CONTINUE...BUT WIDESPREAD SEVERE NOT EXPECTED DUE TO
LIMITED INSTABILITY. MAIN CONCERN AT THIS TIME IS HEAVY RAIN
POTENTIAL LATE TONIGHT.

&&

.PREV DISCUSSION... (ISSUED 303 PM CDT FRI APR 28 2006)

DISCUSSION...
CONVECTION IS INCREASING THIS AFTERNOON ACROSS THE AREA AHEAD OF
STORM SYSTEM TO THE WEST. HAVE GOTTEN SOME CLEARING AND HEATING IN
A SMALL PERT OF SOUTHWEST PART OF THE AREA AND ACROSS THE TEXAS
SOUTH PLAINS AND SOUTHERN PANHANDLE WHICH HAS ALLOWED SURFACE-
BASED INSTABILITY TO DEVELOP. INSTABILITY WILL BE MORE ELEVATED IN
NATURE FARTHER WHERE CLOUDS HAVE KEPT SURFACE TEMPERATURES LOWER.
WILL INCLUDE SEVERE WORDING IN THE ZONES AREAWIDE. EXPECT
THUNDERSTORMS TO BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH
THE EVENING HOURS. AND HAVE KEPT THE CATEGORICAL POPS IN MOST
AREAS. THERE ARE SIGNS OF DRYSLOT DEVELOPING THAT MAY IMPACT
EXTENT OF PRECIPITATION IN SOUTHWESTERN OR WESTERN PORTIONS OF THE
AREA LATER THIS EVENING... BUT STILL THINK CHANCES OF RAIN ARE
HIGH BEFORE THIS. SOME PORTIONS OF NOBLE AND KAY COUNTIES RECEIVED
HEAVY RAIN TODAY... BUT THE HIGHEST CHANCES OF HEAVY RAIN THIS
EVENING WILL LIKELY BE FARTHER SOUTH SO HAVE NOT ISSUED FFA IN
THIS AREA.

PRECIPITATION CHANCES WILL CONTINUE INTO THE SECOND PERIOD AHEAD OF
THE SURFACE FRONT THAT IS CURRENTLY MOVING INTO THE NORTHWEST
CORNER OF THE AREA. EVEN AFTER THIS FRONT MOVES THROUGH... SOME
INSTABILITY CLOSER TO THE UPPER LOW IS SUFFICIENT TO KEEP SOME
CHANCE POPS IN THE FORECAST...ESPECIALLY IN NORTH CENTRAL
OKLAHOMA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  67  49  78 / 100  40  20  10
HOBART OK         52  71  48  80 / 100  20  10  10
WICHITA FALLS TX  56  74  50  84 / 100  30  10  10
GAGE OK           46  65  45  78 /  90  30  20  10
PONCA CITY OK     54  64  48  74 / 100  50  40  20
DURANT OK         61  71  51  81 / 100  70  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR OKZ007-OKZ008-
     OKZ012-OKZ013-OKZ018.

TX...NONE.
&&

22/11
Hazardous weather outlook, Apr 28, 3:50 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT FRI APR 28 2006

OKZ004>048-050>052-TXZ083>090-291300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 PM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PARTS OF NORTH
TEXAS. THERE IS A SLIGHT RISK ACROSS THE REMAINDER OF NORTH TEXAS
AND ALL OF WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS SOUTH OF A LINE FROM QUANAH...TO VERNON...
AND ARCHER CITY. THE SLIGHT RISK AREA IS NORTH OF THE MODERATE RISK
AREA.

TIMING...
SEVERE THUNDERSTORMS ARE POSSIBLE ANYTIME THIS AFTERNOON AND
EVENING...WITH SEVERE THUNDERSTORM CHANCES GRADUALLY DIMINISHING
LATER TONIGHT.

IMPACTS...
SUPERCELLS ARE POSSIBLE ACROSS THE MODERATE RISK AREA...WHICH MAY BE
ACCOMPANIED BY GOLFBALL SIZE HAIL...WINDS TO 70 MPH...AND TORNADOES.
ACROSS THE SLIGHT RISK AREA...QUARTER SIZE HAIL IS THE PRIMARY
CONCERN.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT.

DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE DEVELOPING THIS
AFTERNOON AND TONIGHT ACROSS THE SLIGHT RISK AREA...AS A COLD FRONT
MOVES THROUGH...AND AN UPPER LOW APPROACHES. STORMS IN THE SLIGHT
RISK AREA WILL CONTAIN WEAK TO MODERATE INSTABILITY AND MARGINAL
WIND SHEAR...WITH QUARTER SIZE HAIL POSSIBLE WITH A FEW STORMS.

ADDITIONAL STORMS WILL DEVELOP THIS AFTERNOON IN VICINITY OF A
SURFACE LOW...WARM FRONT...AND DRYLINE...IN WEST TEXAS... IN THE
SOUTHEAST PART OF THE TEXAS PANHANDLE... OR FARTHER SOUTH TOWARD
LUBBOCK AND ABILENE. THESE STORMS WILL BE IN AN ENVIRONMENT WITH
GREATER INSTABILITY AND SHEAR THAN THE STORMS FARTHER NORTH...AND
COULD BECOME SUPERCELLS ACROSS THE MODERATE RISK AREA...WITH
GOLFBALL SIZE HAIL...WINDS TO 70 MPH...AND TORNADOES POSSIBLE. THESE
STORMS MAY EVENTUALLY MERGE INTO ONE OR MORE CLUSTERS OF STORMS
OVERNIGHT...WITH SEVERE WEATHER CHANCES DIMINISHING LATER TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH
OF TEXAS AND OKLAHOMA FROM LATE TODAY THROUGH TONIGHT. THERE IS A
POSSIBILITY OF LOCALLY HEAVY THUNDERSTORMS RESULTING IN EXCESSIVE
SHORT-DURATION RAINFALL RATES...AND LOCAL FLOODING...ESPECIALLY
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
STORMS MAY CONTINUE ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA AND
NORTH TEXAS INTO EASTERN OKLAHOMA SATURDAY MORNING. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE INTO THE AFTERNOON HOURS SATURDAY.

A FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTHEAST OKLAHOMA
MONDAY. THUNDERSTORM CHANCES RETURN TO THE AREA AGAIN WEDNESDAY AND
THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

CMS

In the hours before

Special weather statement, Apr 28, 5:41 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT FRI APR 28 2006

OKZ033-TXZ083-290000-
HARMON OK-HARDEMAN TX-
641 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

AT 641 PM...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A COLD FRONT
FROM NEAR GOULD IN HARMON COUNTY...INTO NORTHERN HARDEMAN COUNTY...
MOVING NORTHEAST AT 30 MPH. SMALL HAIL...FREQUENT LIGHTNING...AND
HEAVY RAIN ARE LIKELY.

PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Apr 28, 5:55 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT FRI APR 28 2006

OKZ050-290015-
LOVE OK-
655 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

AT 655 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG THE
MONTAGUE...COOKE COUNTY LINE IN TEXAS...MOVING NORTHEAST AT 40 MPH.
THESE STORMS WILL AFFECT SOUTHERN LOVE COUNTY...INCLUDING
THACKERVILLE THROUGH 730 PM. SMALL HAIL...WIND GUSTS TO 40 MPH...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN ARE LIKELY.

PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Apr 28, 5:59 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT FRI APR 28 2006

TXZ084-290015-
FOARD TX-
659 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY.

AT 659 PM...STRONG THUNDERSTORMS WERE DEVELOPING BETWEEN SWEARINGEN
AND PADUCAH IN COTTLE COUNTY...MOVING NORTHEAST AT 35 MPH. SMALL
HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN
ARE LIKELY...AS THESE STORMS APPROACH WESTERN FOARD COUNTY.

PEOPLE IN FOARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Apr 28, 6:11 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT FRI APR 28 2006

TXZ083-084-290030-
HARDEMAN TX-FOARD TX-
711 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.

AT 711 PM...STRONG THUNDERSTORMS CONTINUED TO DEVELOP ALONG A COLD
FRONT EXTENDING ACROSS EXTREME WESTERN HARDEMAN...AND NORTHWEST
FOARD COUNTIES...MOVING NORTHEAST AT 35 MPH. SMALL HAIL...WIND GUSTS
TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN AREA LIKELY.

PEOPLE IN FOARD AND HARDEMAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Apr 28, 6:15 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT FRI APR 28 2006

OKZ050-290030-
LOVE OK-
715 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

AT 715 PM...A LINE OF SEVERE THUNDERSTORMS EXTENDED ACROSS COOKE
COUNTY...JUST WEST OF GAINESVILLE...MOVING EAST NORTHEAST AT 40 MPH.
THIS STORM MAY AFFECT EXTREME SOUTHERN LOVE COUNTY...INCLUDING
THACKERVILLE...WITH SMALL HAIL...WIND GUSTS TO 45 MPH...FREQUENT
LIGHTNING...AND TORRENTIAL RAIN.

PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Apr 28, 6:32 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT FRI APR 28 2006

OKZ036-290045-
JACKSON OK-
732 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY.

AT 732 PM CDT...SEVERE THUNDERSTORMS WERE EXPANDING ACROSS HARDEMAN
COUNTY TEXAS...WITH THE CENTER OF STORMS BETWEEN GOODLETT AND
QUANAH...MOVING NORTHEAST AT 30 MPH. DIME TO QUARTER SIZE HAIL AND
60 MPH ARE LIKELY. EXPANSION INTO JACKSON COUNTY IS LIKELY.

PEOPLE IN JACKSON COUNTY...INCLUDING THE CITY OF ALTUS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES

The radar

The Altus AFB radar (KFDR), 80 km away, was scanning. The volume nearest the first event began at 00:33 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Hardeman

When
April 28, 6:33 PM CST
Where
Hardeman County, 5 mi NNE of Goodlett
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.417, -99.850

Hail, Hardeman

When
April 28, 6:46 PM CST
Where
Hardeman County, 4 mi N of Quanah
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.367, -99.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501858, 5501859.